+ Reply
Log in or Register to participate in these discussions
CT scan hot contrast dye done today after 3 months
elle29
220 Posts
Any one have any reaction to CT contrast dye ? After sitting up from my 3 mth CT scan today I felt nauseated 🤢and dizzy ! Even to throw up ( I rarely vomit ) . Any one have this happen ?
Although this was my 3 rd CT since surgery diagnostics . This was to determine if any of the cancer had spread or grown with MBC assessment .. This time it really felt extremely hot 🥵 sensation and my throat was closing up thickening .
My head after being home several hours , still bothers me . So they put moi on a bed for observation by the nursing station asking questions . Now it was an early morn for me amd had not taken any of my usual meds like for BP . Oh I was instructed not to eat but had taken my Rapid Insulin just before the scan as the drink I had, gave me slightly high blood sugars . Your suppose to drink a litre to flush your kidneys ❗️
They could not give me Benadryl since I was driving home . And also had to do my tumour marker blood 🩸 lab test CF 15-3 . Oh well guess some good rest and food may alleviate this residual sick feeling .
4 Replies
sgt. pepper
171 Posts
elle29,

I developed an allergic reaction to the dye after years of numerous ct scans which are too many to count. The first time i immediately developed bright red hives which lasted about 30 minutes. We tried to do pre-medication (Benedryl and prednisone) prior to the next scan and they didn't help as I still had hives afterwards. My oncologist then cancelled the use of any dye so I I have scans every six months now with or without a drink beforehand. The reports always state that the pictures are limited as a result and I sometimes worry that they are missing something. I have been told that MRI scans use a different dye so maybe you should ask about that procedure instead of the CT scan.

Sgt. Pepper
Cynthia Mac
3080 Posts
elle29‍ , my Dad had allergic reactions to the CT dye. For me, they told me that it would be quite normal for me to “warm up” and even “feel like you have to pee” and I did get that warming sensation.

The fact that you felt your throat constricting is alarming, though, and I would make sure you speak up about that in the moment if you ever feel it again.

And, I would certainly talk to your doctor(s) about this experience.

I hope you’re feeling better today.
Roy L.
114 Posts
hey @elle29, I have been getting those scans every three months as well for almost 2 1/2 years. Never had anything like that happen, and being a type 1 diabetic I totally understand how things like that throw your system out of wack. Hope things are better for you now. Cheers.

Roy
Peace Love Cure
ACH2015
2007 Posts
elle29

As sgt. pepper‍ said in her post, these reactions can occur after the first time you have that dye or after years of no reactions at all.

Make sure you advise anyone giving you a CT etc... that you've had a reaction to the contrast. Better safe than sorry.

ACH2015
+ Reply